MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dates of event: unknown, not provided; reportedly various dates starting (b)(6) 2017.The lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct225 15.0 diopter intraocular lens (iol) was implanted in the patient's operative eye on (b)(6) 2017.Post-operatively, the same day, the lens rotated about 33.5 degrees.Therefore, the next day after surgery, the doctor rotated the lens back into it's original position.A week later, the lens was reportedly rotated again about 33.5 degrees, so the lens was repositioned again surgically to move it back to it's original position.Reportedly, the lens rotated and had to be repositioned a third time.Since this third procedure, the lens has not rotated again.However, the patient complained of halos, glare, flares, and a grayish haze.The patient is reportedly going to have a yttrium-aluminum garnet (yag) procedure on (b)(6) 2018.The patient also reported that her vision is excellent and she is seeing 20/15 out of the operative eye.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received indicated that the eye affected was the right eye (od).It was clarified that the initial rotation was noticed prior to patient getting off the table but the doctor waited until the next day to reposition the lens.The patient noticed the issues with her eye a few weeks after the last repositioning of the lens.It was reported that the yttrium-aluminum garnet (yag) procedure was performed about 6 weeks ago.The exact date of the treatment was not provided, but the best estimated date was stated to be the end of january.There were no complications and no injures during the yag procedure.The patient stated that the greyish haze is still an issue as well as the halos/glare and flares (straight lines pointing east-west and north-south), that they are more of an issue around fluorescent lights.When patient mentioned the haze to the doctor, she was told that it was not the lens issue.She is hesitant to drive at night as on-coming headlights and signal lights are a challenge.The patient indicated that her operative eye vision is very good (20/15).Device evaluation: the product testing was not performed as the complaint device was not returned for analysis.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this product order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7284759
Report Number9614546-2018-00167
Device Sequence Number13747535
Product Code HQL
UDI-Device Identifier05050474552630
UDI-Public(01)05050474552630(17)201209
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/09/2020
Device Model NumberZCT225
Device Catalogue NumberZCT225U150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;